Alert archive / Maryland / Flash Flood Warnings in 2011

Flash Flood Warning 41, NWS Philadelphia/Mount Holly

August 27, 2011Kent County, Sussex County, Delaware; Caroline County, Queen Anne's County, Talbot County, Maryland

NWS Philadelphia/Mount Holly issued this flash flood warning at Aug 27, 2011, 7:27 PM EDT for Kent County, Sussex County, Delaware; Caroline County, Queen Anne's County, Talbot County, Maryland. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 27, 2011, 7:27 PM EDT (23:27 UTC)
Expired
Aug 28, 2011, 7:15 AM EDT
In force
12 hr
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon
Flood severity
None

Counties Kent County, DE, Sussex County, DE, Caroline County, MD, Queen Anne's County, MD, Talbot County, MD

The radar

The Dover AFB radar (KDOX), 49 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 11.5 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2011-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 330 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2011-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
330 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
691 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
221 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

800 
WGUS51 KPHI 272327
FFWPHI
DEC001-005-MDC011-035-041-280515-
/O.NEW.KPHI.FF.W.0041.110827T2327Z-110828T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
727 PM EDT SAT AUG 27 2011

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  KENT COUNTY...
  CAROLINE COUNTY...
  QUEEN ANNE'S COUNTY...
  TALBOT COUNTY...
  SUSSEX COUNTY...

* UNTIL 115 AM EDT...

* AT 715 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  BANDS OF VERY HEAVY RAIN FROM IRENE CONTINUING TO CIRCULATE AND
  REDEVELOP OVER THE SOUTHERN TWO THIRDS OF DELAWARE INTO THE 
  ADJACENT COUNTIES OF MARYLAND.  THIS FLASH FLOOD WARNING INCLUDES 
  CAROLINE...KENT...QUEEN   ANNE'S...SUSSEX AND TALBOT COUNTIES AND
  REPLACES THE PREVIOUSLY ISSUED FLOOD WARNING ISSUED AT 214 PM. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DOVER...
  GEORGETOWN...EASTON AND CENTERVILLE.

4.55 INCHES HAS BEEN REPORTED TODAY ABOUT A MILE NORTHWEST OF  
EASTON IN TALBOT COUNTY MARYLAND. MANY SMALL STREAMS AND CREEKS IN
THE NORTHERN PART OF SUSSEX COUNTY DELAWARE AND SOUTHERN KENT
COUNTY DELAWARE SHOULD OVERFLOW THEIR BANKS SHORTLY. 

STORM TOTALS IN THIS WARNED AREA BY 1 AM SHOULD RANGE FROM 4 TO 9 
INCHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. NEVER ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR IN AN
AUTOMOBILE. TURN AROUND DON'T DROWN!

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3846 7570 3865 7572 3869 7583 3857 7606
      3873 7626 3871 7627 3883 7630 3882 7620
      3893 7621 3894 7624 3890 7624 3891 7633
      3902 7634 3898 7621 3908 7617 3923 7592
      3935 7548 3845 7503

$$

FORECASTER:DRAG
1 follow-up statement
170 
WGUS51 KPHI 280513
FFWPHI
DEC001-005-MDC011-035-041-281115-
/O.EXT.KPHI.FF.W.0041.000000T0000Z-110828T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
113 AM EDT SUN AUG 28 2011

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  KENT COUNTY...
  CAROLINE COUNTY...
  QUEEN ANNE'S COUNTY...
  TALBOT COUNTY...
  SUSSEX COUNTY...

* UNTIL 715 AM EDT...

* AT 100 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  BANDS OF VERY HEAVY RAIN FROM IRENE CONTINUING TO CIRCULATE AND
  REDEVELOP OVER THE SOUTHERN TWO THIRDS OF DELAWARE INTO THE 
  ADJACENT COUNTIES OF MARYLAND. THIS FLASH FLOOD WARNING INCLUDES 
  CAROLINE...KENT...QUEEN ANNE'S...SUSSEX AND TALBOT COUNTIES.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DOVER...
  GEORGETOWN...EASTON AND CENTERVILLE.

THREE TO EIGHT INCHES OF RAIN HAVE ALREADY FALLEN ACROSS THE WARNED 
AREA. ADDITIONAL RAINFALL AMOUNTS OF TWO TO FOUR INCHES ARE EXPECTED 
THROUGH ABOUT 700 AM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. NEVER ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR IN AN
AUTOMOBILE. TURN AROUND DON'T DROWN!

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3846 7570 3865 7572 3869 7583 3857 7606
      3873 7626 3871 7627 3883 7630 3882 7620
      3893 7621 3894 7624 3890 7624 3891 7633
      3902 7634 3898 7621 3908 7617 3923 7592
      3935 7548 3845 7503

$$

KRUZDLO

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this flash flood warning went out at Aug 27, 4:54 PM EDT, 2 hours 33 minutes earlier.

Area forecast discussion, Aug 27, 4:54 PM EDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
454 PM EDT SAT AUG 27 2011

.SYNOPSIS...
HURRICANE IRENE WILL CONTINUE TO TRACK NORTHWARD ALONG THE MID
ATLANTIC COAST THROUGH SUNDAY BEFORE PUSHING INTO THE NEW ENGLAND
STATES. A HIGH PRESSURE SYSTEM TO OUR WEST WILL THEN SPREAD ITS
INFLUENCE INTO OUR REGION DURING MONDAY. HIGH PRESSURE AND A
PERIOD OF CALMER WEATHER IS EXPECTED THROUGH MUCH OF THE UPCOMING
WEEK.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
THIS AFTERNOON, IRENE WAS JUST NORTHWEST OF CAPE HATTERAS AND
REMAINED A CATEGORY ONE HURRICANE. IT WAS MAINTAINING ITS CORE
DESPITE BEING CENTERED JUST INLAND AND WE ONLY WERE SEEING A LITTLE
BIT OF DRY AIR WRAPPING AROUND THE SYSTEM. WE HAD RECEIVED REPORTS
OF IN EXCESS OF 3 INCHES OF RAIN OVER PARTS OF THE MARYLAND EASTERN
SHORE AS OF EARLY THIS AFTERNOON. MEANWHILE, WE CONTINUED TO SEE A
DEW POINT DISCONTINUITY HANGING NEAR OUR NORTHWESTERN ZONES THAT
DID NOT LOOK ATTRIBUTABLE ONLY TO ELEVATION. WE THEREFORE CONTINUE
THE FORECAST OF COPIOUS RAINFALL OVERNIGHT. GUSTS IN EXCESS OF 40
KNOTS WERE JUST ON OUR DOORSTEP TO THE SOUTH, AND THE STORM REMAINED
OVER 200 MILES TO THE SOUTH. WE MAINTAIN CONTINUITY ON THE WIND
FORECAST ALSO. WE HADN'T RECENTLY SEEN ANY SMALL SCALE CIRCULATIONS
ON THE RADAR, BUT THEY REMAIN A POSSIBILITY ALONG THE IMMEDIATE
COAST AS LONG AS THE BANDS OF IRENE CONTINUE TO POUND US.
TEMPERATURES IN THE WAKE OF IRENE WARMED UP CONSIDERABLY OVER SOUTH
CAROLINA THANKS TO COMPRESSIONAL HEATING. WITH THE STORM MOVING TO
OUR LATITUDE BY AROUND DAYBREAK, WE DON'T EXPECT ANYTHING QUITE SO
DRAMATIC, BUT WE WENT WITH MILDER OVERNIGHT MINS.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
WE MAY BE A LITTLE SLOW CLEARING IRENE OUT OF OUR AREA WITH THIS
PACKAGE, BUT IN ANY EVENT WE EXPECT RAIN TO END DURING THE COURSE OF
THE DAY. RATHER ROBUST WINDS ON THE BACK SIDE OF THE SYSTEM ARE
EXPECTED, AND WE DID RAISE OUR MAXIMUM TEMPERATURES SOME FROM
CONTINUITY IN ANTICIPATION OF SOME COMPRESSIONAL HEATING. SUNDAY
NIGHT SHOULD BE DRY WITH DIMINISHING WINDS. CONTINUITY WAS
MAINTAINED ON THE MINIMUM TEMPERATURES.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
AS IRENE EXITS INTO THE NEW ENGLAND STATES AND EASTERN CANADA ON
MONDAY, AN AREA OF HIGH PRESSURE AROUND THE SOUTHERN GREAT LAKES
WILL BEGIN BUILDING EASTWARD. A LIGHT NORTHWESTERLY FLOW WITH AMPLE
SUN IS EXPECTED FOR THE REGION MONDAY. OF NOTE IN THE MID TO UPPER
LEVELS, A WEAK TROUGH WILL APPROACH THE AREA MONDAY AND PASS BY
DURING TUESDAY. THIS WILL SERVE TO GIVE US A LITTLE MORE CLOUD COVER
FOR TUESDAY, BUT OTHERWISE THE QUIET PATTERN CONTINUES. THE SURFACE
HIGH PRESSURE EXPANDS ACROSS OUR REGION AND INTO THE NORTHEASTERN
STATES DURING WEDNESDAY AND THURSDAY AS AN UPPER LEVEL RIDGE TAKES
SHAPE OVER THE CENTER OF THE COUNTRY. THE MODELS SHOW HIGH PRESSURE
MOVING OFF THE EAST COAST BY FRIDAY AS AN AREA OF LOW PRESSURE
ORGANIZES OVER THE NORTHERN PLAINS STATES. THIS LOW PRESSURE IS
FORECAST TO TRACK INTO SOUTHEASTERN CANADA DURING SATURDAY WITH A
COLD FRONT EXPECTED TO CROSS THE GREAT LAKES AND APPROACH OUR REGION
AT THE END OF THE LONG TERM PERIOD. TEMPERATURES THROUGH THIS
TIMEFRAME WILL BE NEAR NORMAL WITH MAXIMUM TEMPS GENERALLY RANGING
FROM THE UPPER 70S TO THE LOWER 80S. FOR THE MOST PART, HPC GUIDANCE
WAS GENERALLY ACCEPTED AND USED.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

WE ARE FORECASTING TROPICAL STORM FORCE WINDS OVERNIGHT AT ALL THE
TAF SITES, WITH WINDS GRADUALLY BACKING FROM EAST NORTHEAST TO NORTH
NORTHWEST. WE CONTINUE TO BACK THEM TO WEST NORTHWEST ON SUNDAY. IFR
CONDITIONS IN RAIN, HEAVY AT TIMES, ARE FORECAST AT ALL SITES. THOSE
IFR CONDITIONS ARE EXPECTED TO END AROUND DAYBREAK OR SHORTLY
THEREAFTER, ALTHOUGH THE WINDS WILL REMAIN STRONG FOR A GOOD PART OF
THE DAY.

OUTLOOK...
HIGH PRESSURE IS EXPECTED TO DOMINATE THE WEATHER PATTERN FOR OUR
REGION FROM MONDAY THROUGH THURSDAY. DRY WEATHER IS FORECAST THROUGH
THIS PERIOD WITH GENERALLY LIGHT WINDS AND VFR CONDITIONS. THE
OVERNIGHT/EARLY MORNING PART OF EACH DAY MAY YIELD POSSIBLE
VISIBILITY RESTRICTIONS AS FOG COULD DEVELOP WITH THE MAINLY CLEAR
CONDITIONS AND LIGHT WINDS.

&&

.MARINE...
A HURRICANE WARNING REMAINS IN EFFECT FOR ALL ZONES. TROPICAL STORM
FORCE HAVE JUST ARRIVED OVER OUR FAR SOUTHERN WATERS, AND HURRICANE
FORCE WINDS STILL ARE FORECAST. IRENE IS FORECAST TO MOVE TO THE NEW
JERSEY COASTLINE BY DAYBREAK AND THEN LIFT NORTHEAST WITH A ROBUST
WRAP AROUND WIND. WE MAINTAIN OUR SEAS FORECAST OF SEAS PEAKING
AROUND OR A BIT IN EXCESS OF 20 FEET OVER THE ATLANTIC AND 5 TO 9
FEET OVER THE BAY.

THE CONDITIONS ARE EXPECTED TO IMPROVE SUNDAY NIGHT INTO MONDAY AS
THE SYSTEM MOVES WELL TO OUR NORTH AND THE PRESSURE GRADIENT EASES
SIGNIFICANTLY. THE OFFSHORE WINDS IN THE WAKE OF IRENE SHOULD ALLOW
THE SEAS TO SUBSIDE FAIRLY QUICKLY OVERALL.

OUTLOOK...
HIGH PRESSURE GRADUALLY BUILDS INTO THE MID ATLANTIC REGION AND OUR
COASTAL WATERS DURING MONDAY. FOR THE OCEAN WATERS, WAVE HEIGHTS ARE
EXPECTED TO STAY HIGH AS IRENE PULLS AWAY INTO THE NORTHEAST STATES,
BUT THESE WAVE HEIGHTS WILL GRADUALLY DIMINISH GOING INTO TUESDAY.
WINDS ARE EXPECTED TO BE MAINLY LESS THAN 15 KNOTS FOR THE COASTAL
WATERS OF DELAWARE AND NEW JERSEY BY MONDAY. WITH HIGH PRESSURE
REMAINING OVER THE AREA THROUGH THURSDAY, WINDS IN THIS RANGE WILL
CONTINUE FOR THE WATERS.

&&

.HYDROLOGY...
HEAVY AND POSSIBLY RECORD SETTING RAINFALL TODAY AND SUNDAY MAY
RESULT IN MAJOR FLOODING ACROSS THE AREA. THUS FAR LATE TODAY,
RAINFALL MEASUREMENTS FROM SPOTTERS ACROSS THE AREA SHOW THAT
ANYWHERE FROM 1 TO 3 INCHES OF RAIN HAVE FALLEN ACROSS PORTIONS OF
MARYLAND, DELAWARE, AND SOUTHERN NEW JERSEY. HEAVY RAIN CONTINUES
TO SPREAD NORTHWARD AS THE OUTER BANDS OF IRENE SPIN INTO THE REGION.

THE PW VALUES FORECAST ACROSS THE REGION ARE RATHER IMPRESSIVE
WITH 2.0-2.5 INCHES OVERSPREADING THE REGION TODAY INTO SUNDAY.
IF THE CENTER GETS CLOSE ENOUGH TO THE COAST, SOME GUIDANCE
INDICATES THE PW VALUES INCREASE TO JUST OVER 3.0 INCHES. THIS
AMOUNT OF MOISTURE IN THE ATMOSPHERE WILL LEAD TO EXCESSIVE
RAINFALL RATES AND TOTALS. THIS COMBINED WITH ANY UPSLOPE
ENHANCEMENT AND/OR LOCALLY ENHANCED CONVERGENCE/BANDING WILL ADD
TO THE RAIN RATES. THE INITIAL INFLUX OF THIS HIGHER MOISTURE
CONTENT AIR ALONG WITH THE PRESENCE OF A STATIONARY FRONT WILL LEAD
TO BOUTS OF LOCALLY VERY HEAVY DOWNPOURS WELL BEFORE THE HURRICANE
GETS TO OUR LATITUDE.

SMALLER CREEKS AND STREAMS WILL BE HIGHLY SUSCEPTIBLE TO RAPID
FLOODING. THE RARITAN AND SCHUYLKILL RIVERS HAVE THE POTENTIAL TO
REACT RATHER QUICKLY AND ALSO ARE HIGHLY SUSCEPTIBLE TO FLOODING.
THE DELAWARE, SUSQUEHANNA, RANCOCAS AND PASSAIC RIVERS REACT MORE
SLOWLY, BUT THEY ALSO ARE HIGHLY SUSCEPTIBLE TO FLOODING. IN
ADDITION, THE WINDSWEPT RAIN WILL LIKELY PRODUCE URBAN AND POOR
DRAINAGE FLOODING. THE STRONG ONSHORE FLOW COMBINED WITH THE TIDES
WILL TEND TO BACK WATER UP, COMPLICATING FLOODING PROBLEMS. GIVEN
THE QPF FORECAST /6 TO 10 INCHES WITH LOCALLY UP TO 12 INCHES/ AND
THE ANTECEDENT CONDITIONS, THE FLOOD WATCH REMAINS IN EFFECT AND
WE CONTINUE TO CARRY A HEAVY RAIN MENTION IN THE FORECAST.

&&

.TIDES/COASTAL FLOODING...
THE THREAT OF MODERATE TO SEVERE COASTAL FLOODING REMAINS HIGH OVER
THE WEEKEND AS HURRICANE IRENE IMPACTS OUR REGION. THE SUNDAY
MORNING HIGH TIDE ALONG THE OCEANFRONT RARITAN BAY AND DELAWARE
BAY IS OF MOST CONCERN. HOWEVER, WITH THE STRENGTH OF THE STORM,
COASTAL FLOODING MAY VERY WELL BE AN ISSUE FOR HOURS BEFORE AND
AFTER THE HIGH TIDE OCCURS.

WITH WATER EXPECTED TO BE PUSHED UP DELAWARE BAY, FLOODING IS ALSO A
CONCERN FOR THE TIDAL PORTION OF THE DELAWARE RIVER.

COASTAL FLOODING ISSUES MAY LINGER INTO THE SUNDAY EVENING HIGH
TIDE, ESPECIALLY ALONG THE NORTHERN PART OF THE NEW JERSEY COAST AND
ALONG RARITAN BAY.

A CAVEAT TO THIS IS THE THREAT OVER THE NORTHERN CHESAPEAKE BAY.
IT DOES NOT APPEAR THAT WE WILL SEE MINOR TIDAL FLOODING WITH THE
AFTERNOON/EVENING HIGH TIDE TODAY, AND WINDS MAY SHIFT TO
NORTHWEST PRIOR TO THE OVERNIGHT HIGH TIDE. THE GREATEST THREAT TO
OUR PORTION OF THE MARYLAND EASTERN SHORE WOULD BE SOUTH AT TALBOT
AND CAROLINE COUNTIES, WHERE PERHAPS MODERATE TIDAL FLOODING STILL
WILL OCCUR.

&&

.RIP CURRENTS...
DANGEROUS RIP CURRENTS ASSOCIATED WITH HURRICANE IRENE ARE
ANTICIPATED THROUGH THE ENTIRE WEEKEND.

&&

.EQUIPMENT...
TECHNICIANS CONTINUE TO WORK STEADILY ON THE FORT DIX, NEW JERSEY
/KDIX/ DOPPLER RADAR, WHICH FAILED OVERNIGHT.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH THROUGH SUNDAY EVENING FOR PAZ054-055-060>062-
     067>071.
     TROPICAL STORM WARNING FOR PAZ054-055-060>062-067>069.
     HURRICANE WARNING FOR PAZ070-071.
NJ...FLOOD WATCH THROUGH SUNDAY EVENING FOR NJZ001-007>010-012>027.
     TROPICAL STORM WARNING FOR NJZ001-007>010-015.
     HURRICANE WARNING FOR NJZ012>014-016>027.
DE...FLOOD WATCH THROUGH SUNDAY EVENING FOR DEZ001>004.
     HURRICANE WARNING FOR DEZ001>004.
MD...FLOOD WATCH THROUGH SUNDAY EVENING FOR MDZ008-012-015-019-020.
     TROPICAL STORM WARNING FOR MDZ008-012-015.
     HURRICANE WARNING FOR MDZ019-020.
MARINE...HURRICANE WARNING FOR ANZ430-431-450>455-470.
&&

SYNOPSIS...KLINE
NEAR TERM...DELISI
SHORT TERM...DELISI
LONG TERM...KLINE
AVIATION...DELISI/KLINE
MARINE...DELISI/KLINE
HYDROLOGY...GORSE/KLINE/GAINES
TIDES/COASTAL FLOODING...DELISI
RIP CURRENTS...IOVINO
EQUIPMENT...IOVINO/DELISI
Hazardous weather outlook, Aug 27, 3:48 PM EDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
348 PM EDT SAT AUG 27 2011

MDZ008-NJZ001-007>010-015-PAZ054-055-060>062-067>069-281000-
CECIL-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MERCER-CARBON-MONROE-
BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-
348 PM EDT SAT AUG 27 2011

...FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...
...TROPICAL STORM WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND...CENTRAL
NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST
CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   TROPICAL STORM WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   TROPICAL STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NJZ012>014-017>020-026-027-PAZ070-071-281000-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-
DELAWARE-PHILADELPHIA-
348 PM EDT SAT AUG 27 2011

...FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...
...HURRICANE WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   HURRICANE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   HURRICANE WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ001>004-MDZ019-020-NJZ016-021>025-281000-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-TALBOT-CAROLINE-SALEM-
CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-
348 PM EDT SAT AUG 27 2011

...FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...
...TORNADO WATCH 811 IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HURRICANE WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW
JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   TORNADO WATCH.
   HURRICANE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   HURRICANE WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MDZ012-015-281000-
KENT MD-QUEEN ANNES-
348 PM EDT SAT AUG 27 2011

...FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...
...TORNADO WATCH 811 IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...TROPICAL STORM WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   TORNADO WATCH.
   TROPICAL STORM WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   TROPICAL STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ430-431-452>455-281000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
348 PM EDT SAT AUG 27 2011

...TORNADO WATCH 811 IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HURRICANE WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   HURRICANE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HURRICANE WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ450-451-281000-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
348 PM EDT SAT AUG 27 2011

...HURRICANE WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HURRICANE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HURRICANE WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Aug 27, 2:36 PM EDT, 4 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
236 PM EDT SAT AUG 27 2011

DEZ001>004-MDZ008-012-015-019-020-NJZ016>018-020>027-271930-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAMDEN NJ-CAPE MAY NJ-
CAROLINE MD-CECIL MD-COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-
CUMBERLAND NJ-DELAWARE BEACHES DE-GLOUCESTER NJ-INLAND SUSSEX DE-
KENT MD-KENT DE-NEW CASTLE DE-OCEAN NJ-QUEEN ANNE'S MD-SALEM NJ-
SOUTHEASTERN BURLINGTON NJ-TALBOT MD-
236 PM EDT SAT AUG 27 2011

...BANDS OF VERY HEAVY SHOWERS WITH STRONG WIND GUSTS WILL AFFECT
KENT...CAROLINE...CECIL...SALEM...CUMBERLAND...CAMDEN...GLOUCESTER...
QUEEN ANNE'S...TALBOT...SUSSEX...NEW CASTLE...CAPE
MAY...OCEAN...ATLANTIC AND BURLINGTON COUNTIES...

AT 230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
BANDS OF VERY HEAVY SHOWERS WITH STRONG WIND GUSTS MOVING WEST
NORTHWEST THROUGH DELAWARE...ADJACENT EASTERN MARYLAND AND SOUTHERN
NEW JERSEY.

STRONG WIND GUSTS NEAR 60 MPH WILL BE POSSIBLE IN KENT AND SUSSEX
COUNTIES OF SOUTHERN DELAWARE...AND IN CAROLINE AND TALBOT COUNTIES
OF MARYLAND BETWEEN NOW AND 330 PM WITH 45 TO 50 MPH GUSTS IN SOME
OF THE TORRENTIAL DOWNPOURS ELSEWHERE. POWER OUTAGES MAY DEVELOP IN
SOUTHERN DELAWARE SHORTLY.

VERY HEAVY RAINFALL WILL OCCUR OVER AREAS THAT RECEIVED HEAVY RAINS
EARLIER. BE ALERT FOR THE POSSIBILITY OF LOCALIZED FLOODING AND AN
AREAL FLOOD WARNING IS IN EFFECT FOR MUCH OF THIS REGION.

LAT...LON 3846 7570 3869 7583 3856 7604 3867 7636
      3884 7620 3894 7637 3955 7603 3955 7608
      3975 7409 3892 7495 3892 7497 3916 7491
      3917 7514 3951 7553 3958 7554 3958 7556
      3893 7530 3880 7507 3844 7505

FORECASTER:  DRAG
Special weather statement, Aug 27, 4:09 PM EDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
409 PM EDT SAT AUG 27 2011

NJZ012-013-015-PAZ069-272100-
BUCKS PA-MERCER NJ-MIDDLESEX NJ-WESTERN MONMOUTH NJ-
409 PM EDT SAT AUG 27 2011

...SHOWERS WITH STRONG WIND GUSTS WILL AFFECT MERCER...MIDDLESEX...
BUCKS AND MONMOUTH COUNTIES...

AT 404 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS WITH STRONG WIND GUSTS ALONG A LINE EXTENDING FROM 14 MILES
SOUTHEAST OF NEW BRUNSWICK TO 18 MILES SOUTH OF NEW BRUNSWICK TO 19
MILES NORTHWEST OF TOMS RIVER...MOVING WEST AT 25 MPH. THE SHOWERS
WILL BE NEAR ROOSEVELT AROUND 415 PM...CLEARBROOK PARK...CONCORDIA...
IMLAYSTOWN...CREAM RIDGE AROUND 420 PM...HIGHTSTOWN AROUND 425 PM...
WINDSOR...ALLENTOWN AROUND 430 PM...EDINBURG AND CROSSWICKS AROUND
435 PM.

VERY HEAVY RAINFALL WILL OCCUR OVER AREAS THAT RECEIVED HEAVY RAINS
EARLIER. BE ALERT FOR THE POSSIBILITY OF LOCALIZED FLOODING.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS.

LAT...LON 4016 7434 4017 7440 4013 7446 4013 7462
      4015 7464 4017 7469 4013 7474 4013 7485
      4020 7483 4034 7475 4033 7429 4023 7430

FORECASTER: DRAG
Local storm report, Aug 27, 5:10 PM EDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
510 PM EDT SAT AUG 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 PM     WATER SPOUT      REHOBOTH BEACH          38.72N  75.08W
08/27/2011                   SUSSEX             DE   EMERGENCY MNGR

            REPORT OF WATER SPOUT RELAYED BY EMERGENCY MANAGEMENT
            OFF OF REHOBOTH BEACH.

&&

EVENT NUMBER PHI1100642

ROBERTSON
Special weather statement, Aug 27, 6:14 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
614 PM EDT SAT AUG 27 2011

DEZ002>004-272245-
DELAWARE BEACHES DE-INLAND SUSSEX DE-KENT DE-
614 PM EDT SAT AUG 27 2011

...A SHOWER WITH STRONG WIND GUSTS WILL AFFECT KENT AND SUSSEX
COUNTIES...

AT 611 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SHOWER WITH STRONG WIND GUSTS 16 MILES SOUTH OF CAPE MAY...MOVING
WEST AT 75 MPH. THE SHOWER WILL BE NEAR HENLOPEN ACRES...REHOBOTH
BEACH...DEWEY BEACH AROUND 620 PM...LEWES AROUND 625 PM...MILTON
AROUND 630 PM...ELLENDALE...SLAUGHTER BEACH AROUND 635 PM...
HOUSTON...MILFORD AROUND 640 PM AND FARMINGTON AROUND 645 PM.

VERY HEAVY RAINFALL WILL OCCUR OVER AREAS THAT RECEIVED HEAVY RAINS
EARLIER. BE ALERT FOR THE POSSIBILITY OF LOCALIZED FLOODING.

WIND GUSTS BETWEEN 60 AND 70 MPH ARE POSSIBLE WITH THIS SHOWER.

LAT...LON 3877 7568 3900 7567 3892 7529 3889 7525
      3883 7521 3880 7516 3879 7511 3881 7509
      3880 7507 3868 7506

FORECASTER:DRAG
Local storm report, Aug 27, 6:33 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
633 PM EDT SAT AUG 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND GST     GEORGETOWN              38.69N  75.39W
08/27/2011  M58 MPH          SUSSEX             DE   NWS OFFICE

            WIND GUST MEASURED AT SITE GED

&&

EVENT NUMBER PHI1100643

GAINES
Local storm report, Aug 27, 6:59 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
659 PM EDT SAT AUG 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     NON-TSTM WND DMG FRANKFORD               38.52N  75.23W
08/27/2011                   SUSSEX             DE   PUBLIC

            TREES DOWN

&&

EVENT NUMBER PHI1100644

GAINES

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 12:12 PM EDTTornado WarningPHISussex28 min
Aug 27, 1:28 PM EDTSpecial Weather StatementPHIKent, New Castle, Sussex62 min
Aug 27, 2:14 PM EDTAreal Flood WarningPHIKent, New Castle, Sussex6 hr
Aug 27, 2:36 PM EDTSpecial Weather StatementPHIKent, New Castle, Sussex54 min
Aug 27, 3:47 PM EDTAreal Flood AdvisoryPHINew Castle118 min
Aug 27, 4:06 PM EDTRiver Flood WarningPHINew Castle37 hr
Aug 27, 5:37 PM EDTRiver Flood WarningPHINew Castle18 hr
Aug 27, 5:37 PM EDTRiver Flood WarningPHINew Castle19 hr
Aug 27, 5:37 PM EDTRiver Flood WarningPHINew Castle24 hr
Aug 27, 5:42 PM EDTAreal Flood WarningPHINew Castle6 hr
Aug 27, 6:14 PM EDTSpecial Weather StatementPHISussex31 min
Aug 27, 6:22 PM EDTTornado WarningPHIKent, Sussex23 min

Nearby

Flash Flood Warnings in Maryland, 2011Flash Flood Warnings in Delaware, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.